Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 147, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Sep 4, 2011, 1:13 PM EDT for Coos County, Grafton County, New Hampshire. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 4, 2011, 1:13 PM EDT (17:13 UTC)
- Expired
- Sep 4, 2011, 2:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
Counties Coos County, NH, Grafton County, NH
The radar
The Burlington radar (KCXX), 105 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 1:48 PM EDT | TSTM WND DMG | N Littleton, NH | TREES DOWN... N. LITTLETON... PARTRIDGE LAKE RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 4, 1:01 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 5.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1426 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
026
WUUS51 KGYX 041713
SVRGYX
NHC007-009-041800-
/O.NEW.KGYX.SV.W.0147.110904T1713Z-110904T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
113 PM EDT SUN SEP 4 2011
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN COOS COUNTY IN NORTHERN NEW HAMPSHIRE...
NORTHERN GRAFTON COUNTY IN NORTHERN NEW HAMPSHIRE...
* UNTIL 200 PM EDT...
* AT 110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14
MILES WEST OF LITTLETON...OR 7 MILES NORTH OF WOODSVILLE...AND
MOVING EAST AT 25 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FRANCONIA...LITTLETON...BETHLEHEM AND GILMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR SOUTHWESTERN MAINE AND NORTHERN NEW HAMPSHIRE.
&&
LAT...LON 4432 7203 4435 7191 4434 7186 4436 7182
4441 7179 4443 7169 4448 7165 4450 7158
4428 7147 4416 7206 4418 7207 4424 7206
4428 7207
TIME...MOT...LOC 1713Z 248DEG 23KT 4426 7203
$$
EKSTER2 follow-up statements
042
WWUS51 KGYX 041743
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
143 PM EDT SUN SEP 4 2011
NHC007-009-041800-
/O.CON.KGYX.SV.W.0147.000000T0000Z-110904T1800Z/
COOS NH-GRAFTON NH-
143 PM EDT SUN SEP 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR NORTH CENTRAL GRAFTON AND SOUTHWESTERN COOS COUNTIES...
AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LITTLETON...MOVING EAST AT 25 MPH.
SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BETHLEHEM...GILMAN...FOREST LAKE STATE PARK...DALTON...WHITEFIELD AND
CARROLL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR SOUTHWESTERN MAINE AND NORTHERN NEW HAMPSHIRE.
&&
LAT...LON 4429 7148 4425 7183 4433 7189 4434 7186
4436 7182 4441 7179 4443 7169 4448 7165
4450 7158
TIME...MOT...LOC 1744Z 248DEG 23KT 4434 7176
$$
EKSTER709
WWUS51 KGYX 041800
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
200 PM EDT SUN SEP 4 2011
NHC007-009-041810-
/O.EXP.KGYX.SV.W.0147.000000T0000Z-110904T1800Z/
COOS NH-GRAFTON NH-
200 PM EDT SUN SEP 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL GRAFTON AND
SOUTHWESTERN COOS COUNTIES HAS EXPIRED...
THE WARNING HAS EXPIRED BUT HAS BEEN REPLACED WITH A NEW ONE.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR SOUTHWESTERN MAINE AND NORTHERN NEW HAMPSHIRE.
LAT...LON 4429 7148 4425 7183 4433 7189 4434 7186
4436 7182 4441 7179 4443 7169 4448 7165
4450 7158
TIME...MOT...LOC 1800Z 248DEG 23KT 4438 7163
$$
MLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 4:08 AM EDT, 9 hours 5 minutes earlier.
Area forecast discussion, Sep 4, 4:08 AM EDT, 9 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
408 AM EDT SUN SEP 4 2011
.SYNOPSIS...
WARM AND HUMID AIR WILL REMAIN IN PLACE OVER MUCH OF THE AREA
TODAY. RAIN CHANCES WILL BE LIMITED TO FAR NORTHERN AND WESTERN
AREAS THIS AFTERNOON. A VERY SLOW MOVING COLD FRONT WILL APPROACH
THE AREA ON MONDAY WITH A SERIES OF LOW PRESSURE SYSTEMS TRACKING
ALONG IT. THE WARM AND HUMID AIR WILL BE LIFTED ALONG THE FRONT
PRODUCING MORE WIDESPREAD RAINFALL ESPECIALLY OVER THE MOUNTAINS
ON MONDAY...AND SPREADING ACROSS MUCH OF THE REGION MONDAY NIGHT
AND TUESDAY. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT THROUGH
THE END OF THE WEEK.
&&
.NEAR TERM /TODAY/...
UPPER TROUGH SLOWLY APPROACHES FROM THE WEST TODAY...WITH SURFACE
LOW PRESSURE TRACKING THROUGH ONTARIO. A QUASI-WARM FRONT WILL
PUSH THROUGH OUR AREA EARLY IN THE DAY TODAY...WITH WARM AND HUMID
AIR MOVING INTO THE AREA. THE BEST CHANCE FOR SHOWERS AND
THUNDERSTORMS THIS AFTERNOON WILL BE TO THE NORTH AND TO THE WEST
WHERE BETTER UPPER FORCING EXISTS TO PROVIDE LIFT. FURTHER
EAST...A BETTER CAP EXISTS TO PREVENT CONVECTION FROM DEVELOPING
AND THUS WILL BE LIMITED MORE TO ANYTHING THAT GETS ADVECTED THAT
DIRECTION AND HOLDS TOGETHER. TEMPERATURES WILL WARM ONCE AGAIN
INTO THE 80S FOR MUCH OF SOUTHERN AND WESTERN PARTS OF THE AREA.
FURTHER EAST... A FLOW OFF THE COOL WATERS (WATER TEMPERATURES IN
THE LOW 60S) SHOULD KEEP TEMPERATURES COOLER AND FURTHER LIMIT
DESTABILIZATION.
AS FAR AS SEVERE WEATHER GOES...WIND SHEAR APPEARS MARGINAL AT
THIS POINT BUT MAY BE ENOUGH TO SUPPORT A FEW SUPERCELLS WITH
DAMAGING WINDS THE PRIMARY THREAT. LOW LEVEL CURVATURE TO THE WIND
FIELD ALSO SUGGESTS THAT TORNADOES CANNOT BE RULED OUT IF ANY
STORMS CAN BECOME MORE ORGANIZED AND DEVELOP STRONG UPDRAFTS AND
MESOCYCLONES. BUT THE BIGGEST THREAT SEEMS TO BE HEAVY RAIN AS
VERY HIGH DEWPOINTS MOVE INTO THE AREA AND PRODUCE PRECIPITABLE
WATER VALUES BETWEEN 1.5 AND 2.0 INCHES. OVERALL CONFIDENCE IN
CONVECTIVE POTENTIAL TODAY IS LOW...SO DID NOT INCLUDE ENHANCED
WORDING IN THE FORECAST. THE BEST CHANCE FOR THUNDERSTORMS AND
SEVERE WEATHER MAY WELL BE TO OUR WEST AND NORTH...CLOSER TO THE
UPPER JET.
&&
.SHORT TERM /TONIGHT AND MONDAY/...
RAIN AND THUNDERSTORM CHANCES CONTINUE INTO THE EVENING AND
OVERNIGHT HOURS TONIGHT ACROSS NORTHERN AREAS AS REMAINS OF
AFTERNOON CONVECTION MAY LINGER THROUGH THE NIGHT WITH CONTINUED
SUPPORT FROM SLOW MOVING UPPER TROUGH. COULD SEE A CHANCE OF FOG
THROUGH SOUTHERN AND COASTAL AREAS WITH AN ONSHORE FLOW AND
RELATIVELY CLEAR SKIES AND VERY HIGH DEWPOINTS. HOWEVER...THE
THREAT OF THIS WILL BE HIGHLY CONDITIONAL ON CLOUD COVER FORECASTS
AND WAS NOT INCLUDED IN THE FORECAST PRODUCTS YET.
ON MONDAY...ANOTHER WAVE OF LOW PRESSURE MOVES ALONG THE SLOW
MOVING FRONTAL BOUNDARY. WITH EACH SUCCESSIVE ROUND OF LOW
PRESSURE...THE ENTIRE FRONTAL SYSTEM EDGES SLOWLY EASTWARD. AS
SUCH...THE THREAT FOR MORE RAIN AND A FEW THUNDERSTORMS WILL MOVE
A LITTLE FURTHER EAST AND HAVE A GREATER POTENTIAL FOR AFFECTING
OUR AREA. STILL THE GREATEST THREAT WILL BE OVER NEW HAMPSHIRE AND
NORTHWEST MAINE...CLOSER TO THE FRONT AND BETTER DYNAMICS. AT THIS
POINT THE FRONTAL SYSTEM IS BECOMING BETTER ORGANIZED...WITH A
CLEARLY DEFINED WARM SECTOR OVER MUCH OF NEW ENGLAND TO THE SOUTH
AND EAST OF THE FRONTAL BOUNDARY. ALL THIS RICH MOISTURE WILL BE
LIFTED ALONG AND TO THE NORTH OF THE FRONT...BRINGING A HEAVY RAIN
POTENTIAL TO THE MOUNTAINS OF NEW HAMPSHIRE AND NORTHWEST MAINE.
THESE AREAS ARE THE SAME AREAS MOST AFFECTED BY FLOODING LAST
WEEKEND FROM IRENE. THEREFORE HAVE DECIDED TO ISSUE A FLOOD WATCH
BEGINNING ON MONDAY TO COVER THE THREAT FOR RENEWED FLOODING FROM
HEAVY RAINFALL. MORE WIDESPREAD CLOUD COVER WILL KEEP TEMPERATURES
A LITTLE COOLER...WITH MOST LOCATIONS IN THE 70S ON MONDAY BUT
REMAINING VERY HUMID.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
500 MB TROUGH OVER NORTHEASTERN UNITED STATES STILL ON TRACK TO
CROSS THE REGION MONDAY NIGHT INTO TUESDAY...ALTHOUGH LOOKS LIKE
IT MAY WANT TO PICK UP SPEED AT THIS POINT. THE 00Z NAM HAS
INTRODUCED THE IDEA OF SOME KICKER ENERGY TO HELP CLOSE IT OFF AND
LIFT IT OUT TO OUR NORTHEAST TUESDAY NIGHT. THE GFS DOES NOT CLOSE
IT OFF...BUT COMES CLOSE...TO SIMILAR EFFECT. SURFACE FRONT LOOKS
TO BE IN NORTH AND WEST ZONES BY MONDAY EVENING...BUT...WITH WAVE
TRACKING NORTHEAST ALONG IT...IT MAY END UP WOBBLING BACK AND FORTH
A BIT OVERNIGHT. WILL STILL SEE A PERIOD OF HEAVY RAINFALL DURING
MONDAY NIGHT INTO TUESDAY...AND WILL HAVE FLOOD WATCH EXTEND INTO
TUESDAY MORNING FOR MOUNTAINS AND FOOTHILLS AS BASIN AVERAGE QPF ON
THE ORDER OF 1-2 INCHES ARE FORECAST...WITH LOCALLY HIGHER AMOUNTS
DUE TO CONVECTION. COASTAL AREAS SHOULD BE ABLE TO HANDLE THIS
PRECIPITATION...BUT THE MOUNTAINS COULD SEE ADDITIONAL PROBLEMS. SEE
HYDRO SECTION OF THIS DISCUSSION FOR MORE DETAILS.
HIGH PRESSURE BUILDS IN BEHIND THIS SYSTEM TUESDAY NIGHT INTO
THURSDAY...WHICH SUGGESTS MAINLY FAIR AND SEASONABLE WEATHER IN
THIS TIME FRAME. HOWEVER...CONFIDENCE IS NOT HIGH AS WE GET LATER
INTO THE WEEK AND WATCH BOTH KATIA TO OUR SOUTH AND REMNANTS OF
TROPICAL SYSTEM LEE TO OUR SW. AT THIS POINT...MODEL CONSENSUS
SEEMS TO KEEP BOTH THESE SYSTEMS AT BAY...SO AS TO HAVE ONLY MINOR
EFFECTS ON THE CWA...BUT WILL NEED TO KEEP WATCH ON THE MODEL
TRENDS FOR LATE NEXT WEEK.
&&
.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
SHORT TERM...
SHOULD SEE ANY MORNING FOG BURN OFF TO VFR CONDITIONS TODAY. BEST
CHANCE FOR A THUNDERSTORM THIS AFTERNOON WILL BE ACROSS THE NORTH
AND WEST...SO MENTIONED A CB REMARK AT LEB AND HIE. CONFIDENCE IS
NOT HIGH ENOUGH TO INTRODUCE THUNDER ITSELF INTO THE TAF YET. WITH
VERY HIGH DEWPOINTS STILL AROUND...THERE IS A POTENTIAL FOR FOG
AGAIN TONIGHT IN AREAS THAT DO NOT HAVE TOO MUCH CLOUD COVER.
LONG TERM...
MVFR TO IFR IN RAIN AND FOG MONDAY NIGHT INTO TUESDAY MORNING.
THEN...VFR THRU THURSDAY.
&&
.MARINE...
SHORT TERM ...
HIGH PRESSURE OVER THE NORTH ATLANTIC AND A SLOW MOVING TROUGH OF
LOW PRESSURE OVER THE NORTHEAST WILL KEEP A SOUTHERLY FLOW OVER
THE WATERS FOR THE NEXT FEW DAYS. AS THE TROUGH GRADUALLY
APPROACHES...WIND SPEEDS GRADUALLY INCREASE OVER THE WATERS. WITH
THE SOUTHERLY FETCH...MAY SEE WAVE HEIGHTS OF 4 TO 7 FT DEVELOPING
BY MONDAY.
LONG TERM...
SWELL FROM KATIA WILL BEGIN TO BRING SEAS UP TO AROUND 7 OR 8 FT
BY MIDWEEK.
&&
.HYDROLOGY...
HAVE ISSUED FLOOD WATCH MONDAY THRU TUESDAY MORNING FOR THE
MOUNTAINS/FOOTHILLS REGION OF NEW HAMPSHIRE AND WESTERN MAINE AS
SLOW MOVING COLD FRONT TRACKS INTO THE CWA...AND WAVES OF LOW
PRESSURE RIDE UP ALONG IT. AT ISSUE IS HEAVY RAIN DEVELOPING...
WITH POTENTIAL BACK-BUILDING STORMS AHEAD OF THE FRONT DURING
THE DAY ON MONDAY. THE HEAVY RAIN THREAT WILL CONTINUE OVERNIGHT
MONDAY INTO TUESDAY MORNING. THE COASTAL PLAIN SHOULD BE ABLE TO
HANDLE THE 1-3 INCH BASIN AVERAGE RAIN EXPECTED...BUT LOCALLY
HIGHER AMOUNTS ARE POSSIBLE. BIG CONCERN IS THOSE AREAS WHERE
FLASH FLOODING FROM IRENE CAUSED SIGNIFICANT DAMAGE. THIS AREA IS
STILL WET AND CHANNELS HAVE BEEN ALTERED AND WEAKENED...WHICH WILL
LOWER THE THRESHOLD FOR FLOODING AND FLOOD DAMAGE.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH FROM MONDAY MORNING THROUGH TUESDAY MORNING FOR
MEZ007>009-012.
NH...FLOOD WATCH FROM MONDAY MORNING THROUGH TUESDAY MORNING FOR
NHZ001>006.
MARINE...NONE.
&&
SYNOPSIS...KIMBLE
NEAR TERM...KIMBLE
SHORT TERM...KIMBLE
LONG TERM...CEMPA
AVIATION...CEMPA/KIMBLE
MARINE...CEMPA/KIMBLE
HYDROLOGY...CEMPAHazardous weather outlook, Sep 4, 4:33 AM EDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 433 AM EDT SUN SEP 4 2011 MEZ007>009-012-NHZ001>006-050845- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL- 433 AM EDT SUN SEP 4 2011 ...FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS NORTHERN NEW HAMPSHIRE AND NORTHWEST MAINE. SOME THUNDERSTORMS COULD BECOME STRONG TO SEVERE WITH DAMAGING WINDS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ013-014-018>028-NHZ007>010-013-014-050845- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 433 AM EDT SUN SEP 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A PERIOD OF HEAVY RAIN IS EXPECTED MONDAY NIGHT INTO TUESDAY MORNING. ONE TO TWO INCHES OF RAIN IS POSSIBLE...AND COULD LEAD SOME LOCALIZED URBAN AND SMALL STREAM FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ150>154-050845- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 433 AM EDT SUN SEP 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Sep 4, 12:24 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1224 PM EDT SUN SEP 4 2011
NHZ001>003-041745-
NORTHERN COOS-NORTHERN GRAFTON-SOUTHERN COOS-
1224 PM EDT SUN SEP 4 2011
...STRONG THUNDERSTORMS WILL REACH WESTERN COOS AND NORTHERN
GRAFTON COUNTY AROUND 100 PM EDT...
AT 1222 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
33 MILES NORTHWEST OF GILMAN TO 22 MILES WEST OF HAVERHILL...OR ALONG
A LINE EXTENDING FROM 18 MILES SOUTH OF NEWPORT TO 12 MILES SOUTH OF
BARRE...MOVING EAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS
WILL AFFECT AREAS IN AND AROUND HAVERHILL...WOODSVILLE...BATH...
LISBON...LANDAFF CENTER...BENTON...LITTLETON...SUGAR HILL...LOST
RIVER AND DALTON THROUGH 145 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.
IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.
BRIEF HEAVY RAINS WILL PRODUCE PONDING OF WATER AND LOCALIZED
DRAINAGE FLOODING.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4409 7205 4428 7207 4434 7198 4436 7182
4441 7179 4443 7169 4447 7165 4450 7159
4454 7158 4456 7161 4459 7154 4475 7164
4481 7158 4483 7143 4401 7161 4398 7212
ESThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 3:46 AM EDT | Flood Watch | GYX | Carroll, Coos, Grafton | 18 hr |
| Sep 4, 1:19 PM EDT | Special Weather Statement | GYX | Coos | 56 min |
| Sep 4, 1:35 PM EDT | Severe Thunderstorm Warning | GYX | Coos | 55 min |
| Sep 4, 1:41 PM EDT | Special Weather Statement | GYX | Sullivan | 64 min |
| Sep 4, 1:57 PM EDT | Severe Thunderstorm Warning | GYX | Coos, Grafton | 63 min |
| Sep 4, 2:24 PM EDT | Severe Thunderstorm Warning | GYX | Coos | 66 min |
| Sep 4, 4:24 PM EDT | Special Weather Statement | GYX | Coos | 66 min |
| Sep 4, 5:03 PM EDT | Severe Thunderstorm Warning | GYX | Coos | 57 min |
| Sep 4, 5:20 PM EDT | Areal Flood Advisory | GYX | Coos | 115 min |
| Sep 4, 6:37 PM EDT | Areal Flood Advisory | GYX | Coos | 113 min |
| Sep 4, 7:20 PM EDT | Special Weather Statement | GYX | Merrimack, Sullivan | 55 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.